MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK (CE); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK (CE); DH EF BALLOON TUBES PRODUCTS
Model Number 0120-14-2.0
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided all information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The patient¿s grandmother reported her grandchild tugged on the tube and pulled it out.The home-care-nurse was with the teen at the time of the event and they stated they could only find the top button part of the tube; they were not able to locate the stem.The child was taken to the emergency room (er) and they were advised [the tube] would evacuate through the bowel; no x-ray was taken during the er visit.There was no reported harm to the patient additional information received (b)(6) 2022, the grandmother reported that the child evacuated the tube through a bowel movement without incident; there was no report of medical intervention or injury.
 
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 16 sep 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.Visual examination of the device revealed, the device exhibited tearing effects at the bonded location where the molded head and tube were joined; the tearing effect appeared jagged when viewed under magnification (40x).Additionally, the molded head, tube and balloon appeared to have a yellowish discoloration on the exterior and interior of the device.Testing of the sample was not possible as the balloon portion of the device was unable to fill with the suggested amount of water due to the condition and damaged on the device.The sample provided was evaluated and confirmed the reported failure, however; this appeared to be a non-production related incident and based on the report, ¿the child tugged on the tube and pulled out¿.The root cause is undetermined.The device history record for lot 30065510 was reviewed and the product was produced according to product specifications.All information reasonably known as of 28 sep 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK (CE)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15332738
Report Number9611594-2022-00116
Device Sequence Number7021249
Product Code KNT
UDI-Device Identifier00350770948829
UDI-Public00350770948829
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/03/2022
Device Model Number0120-14-2.0
Device Catalogue NumberN/A
Device Lot Number30065510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/02/2022
09/26/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/20/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age13 YR
Patient SexMale